Alert archive / South Carolina / Lake Wind Advisories in 2021
Lake Wind Advisory 13, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Dec 19, 2021, 1:51 PM EST for 4 counties in South Carolina. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2021, 1:51 PM EST (18:51 UTC)
- Expired
- Dec 19, 2021, 10:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Columbia, SC
Counties Calhoun County, SC, Clarendon County, SC, Orangeburg County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 61 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927 WWUS72 KCAE 191851 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 151 PM EST Sun Dec 19 2021 SCZ031-037-038-137-200300- /O.NEW.KCAE.LW.Y.0013.211219T1851Z-211220T0300Z/ Sumter-Calhoun-Clarendon-Southeastern Orangeburg- Including the cities of Sumter, St. Matthews, Manning, Summerton, and Holly Hill 151 PM EST Sun Dec 19 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northeast winds 10 to 15 knots. Gusts up to 25 knots possible. * WHERE...Lake Marion. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
1 follow-up statement
471 WWUS72 KCAE 200245 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 945 PM EST Sun Dec 19 2021 SCZ031-037-038-137-200345- /O.EXP.KCAE.LW.Y.0013.000000T0000Z-211220T0300Z/ Sumter-Calhoun-Clarendon-Southeastern Orangeburg- Including the cities of Sumter, St. Matthews, Manning, Summerton, and Holly Hill 945 PM EST Sun Dec 19 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Winds on Lake Marion will still be 10 to 15 knots with a few gusts around 20 knots early tonight. However, winds will continue to slowly diminish overnight and the lake wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Dec 19, 6:37 AM EST, 7 hours 14 minutes earlier.
Area forecast discussion, Dec 19, 6:37 AM EST, 7 hours 14 minutes before
Area Forecast Discussion National Weather Service Columbia SC 637 AM EST Sun Dec 19 2021 .SYNOPSIS... Rain will move east of the area later today as a cold front moves south through the area. A cool and dry pressure ridge will build into the area from the Mid Atlantic region tonight through Monday. A low pressure system will develop in the northern Gulf of Mexico and track northeast to the Georgia and Carolina coast Tuesday into Wednesday. This system will spread rain into the region especially across the southeast Midlands. Temperatures will be well below normal through midweek then moderate as the low pressure system moves further offshore and high pressure builds east from the Mississippi Valley. && .NEAR TERM /THROUGH TONIGHT/... Early this morning: The heavy band of pre-frontal showers has shifted into the extreme eastern portion of the fa as of 7am. Any threat of thunderstorms has diminished with the loss of instability so only heavy showers are still expected early this morning. The majority of precip will push east of the fa by 8am, but some scattered showers from the front itself are expected to move in around this time. Rainfall amounts have been fairly impressive, generally between 1 to 1.75" with a few tenths more expected. Rest of Sunday: The cold front itself will approach the area and will produce some weak showers, primarily across the northern half of the fa through early in the afternoon. Current timing puts the frontal passage between 11am and 2pm with a quick shift from southwest to north-northeast surface winds. Low level moisture however will take a bit of time to mix out as dew points behind the front are relatively high. So cloud cover will linger throughout the afternoon before drying up by this evening. With the frontal passage and afternoon cloud cover, high temps Sunday will likely be similar to the midnight temps, in the low-mid 60's, as temps are expected to drop from early- afternoon onwards. Cooler dry air will steadily filter in Sunday night into Monday and overnight lows will fall into the low 30's with dew points in the upper 20's. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... Monday and Monday night...Modified polar air mass will settle over the region as pressure ridge builds southwest across the Carolinas from the Mid Atlantic and northeast. Cold advection weakening by afternoon. Expect strong insolation with mainly high clouds. Stayed close to the mos consensus with high temperatures around 50 degrees. Pattern will change quickly however as an upper low moving east from the southern Plains into the Deep South will initiate surface cyclogenesis in the north Gulf of Mexico. Moisture will begin to advect northeast into Georgia and the Carolinas late at night...mainly after 06z. Weak isentropic lift may result in light rain toward daybreak mainly in the CSRA and southeast Midlands. Temperatures may rise a bit as the low-level moisten. Cooler temperatures north of CAE in the mid 30s where drier air will likely stay in place. Expect lows in the mid 30s to low 40s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Unsettled and cold temperatures expected Tuesday into Wednesday as a coastal low develops off the Georgia and Carolina coast. The GFS and its ensemble mean continues to have a surface low further offshore with resulting moisture and isentropic lift focused in the southeast Midlands/CSRA and Coastal Plain. The ECMWF is stronger with the surface low and closer to the coast The main reason is the GFS tracks the upper low further south than other models. Since the NBM pops have increased a bit across the northern Midlands with this run, favor the more unsettled solution. The strongest lift will likely be Tuesday afternoon and evening as the upper low moves into Georgia. So raised pops across the region a bit but kept mainly chance north to likely southeast/CSRA. Pops decrease early Wednesday as the surface and upper low lift northeast. Temperatures expected to be quite cold Tuesday in the 40s for max temps with in-situ wedge conditions. The local wedge guidance suggests low 40s with some upper 30s. Stayed on the cooler side of mos/NBM mean in the mid to upper 40s as uncertainty remains. NBM Guidance precipitation type probabilities/soundings and partial thickness schemes/wet bulb all indicate precipitation will be rain with this system as the cold near surface layer modifies quickly and warm layer aloft is quite deep. Pressure ridge builds over the eastern CONUS in the wake of the low pressure system with northwest flow aloft. Expect temps to moderate to above normal by late week. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... A messy mix of IFR to VFR conditions will continue throughout the morning Sunday, with slow improvement in the afternoon. Frontal passage in the early afternoon will flip winds from southwest to northeast. IFR cigs have settled across the area following the heavy band of precip earlier this morning. Vsby has been much more variable, jumping from IFR to VFR at all terminals. But the forecast for rest of Sunday is generally IFR due to cigs. Some showers are likely to move through the terminals this morning and into the early afternoon, but not expected near the impact we saw overnight. Low level moisture will be difficult to scour out even after the frontal passage around 18z. Winds around 10 knots will quickly shift from the southwest to north- northeast but it will take until late Sunday evening to fully clear out the low levels. So IFR-MVFR cigs are expected to remain through 00z for all terminals. EXTENDED AVIATION OUTLOOK...VFR conditions expected for Monday but rain chances quickly return by late Monday night and throughout the day Tuesday. Restrictions are therefore possible in some form into Wednesday morning. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Dec 19, 4:10 AM EST, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 410 AM EST Sun Dec 19 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-200915- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 410 AM EST Sun Dec 19 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 7:12 PM EST | Special Weather Statement | CAE | Richland | 48 min |
| Dec 18, 7:15 PM EST | Special Weather Statement | CAE | Lexington, Richland | 45 min |
Nearby
Lake Wind Advisories in South Carolina, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.